MAUDE Adverse Event Report: ST. JUDE MEDICAL EP-WORKMATE AND WORKMATE CLARIS EP-4 TOUCHSCREEN COMPUTER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL EP-WORKMATE AND WORKMATE CLARIS EP-4 TOUCHSCREEN COMPUTER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number H21911
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One ep-workmate¿ and workmate¿ claris¿ ep-4¿ touchscreen computer was received into the lab for analysis.No original packaging was available for inspection.Visual inspection of the returned product confirmed all input and output connectors are free of physical damage and all labeling is legible and correctly oriented.The touchscreen pc produced an audible tone when connected to the external power supply, as indication of a successful hardware self-test.It was also verified that the touchscreen pc did not exhibit noticeable delay or unexpected errors during the serial communication test.All pacing protocols were tested for functionality and no abnormalities were identified.The actual pacing protocol in use, sensory input, automatic synch function and desired cycle length were not communicated and remain undetermined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.No rework or non-conformances associated with the reported event were identified.Per the event description, the unintended pacing was due to user error.
 
Event or Problem Description
During the procedure, the ep-4 stimulator started to pace and was thought to have induced the patient into ventricular fibrillation due to the issue.The unintended stimulation was able to be stopped once it was discovered and defibrillation was used to restore the patient into sinus rhythm.The induction of the ventricular fibrillation was noted to have been caused by the user and an improper workflow of the device and there was no performance issue with the device.Further information on the event is unavailable despite attempts to gather the information.

Brand Name
EP-WORKMATE AND WORKMATE CLARIS EP-4 TOUCHSCREEN COMPUTER
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL
one st. jude medical drive
st. paul MN 55117
MDR Report Key12518050
Report Number2184149-2021-00278
Device Sequence Number5122515
Product Code DQK
UDI-Device Identifier05414734219112
UDI-Public05414734219112
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH21911
Device Catalogue NumberH21911
Device Lot Number6448872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;